Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online
Ask a Urologist   »  

Was controlling urine and was delayed. Pressure was unbearable and urine was discharged with blood. Suggest?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
This morning I was preparing to go to the bathroom to discharge my urine....I was delayed and placed pressure on my penis so I would not discharge it but the pressure became unbearable and urine was discharged on the floor. I finally sat on the toilet and noticed blood droplets and some inner penis discomfort. I was wondering what may be the cause. At this time there is no more blood.
Posted Thu, 19 Sep 2013 in Urinary and Bladder Problems
Answered by Dr. Pankaj Malhan 37 minutes later
Brief Answer:
? Calculus -stones

Detailed Answer:

Thanks for asking.

This looks a classic picture of urinary calculus, when the stone gets struck in the urinary system , it can lead to temporary blockage of the urine along with the pain and blood in the urine or after urine in some cases.

I will advise you to go for ultrasound of the kidney, ureter and bladder area along with the urine complete examination to rule out any urinary infection.In the mean time you can drink lot of fluids.


Please let me know if you need more information.

Above answer was peer-reviewed by
Follow-up: Was controlling urine and was delayed. Pressure was unbearable and urine was discharged with blood. Suggest? 5 hours later
I should add that yesterday I began taking Sulfamethozole-Tmp-Ds 800-160 Mg, as prescribed by my local physician for some bumps on my head. I have read there may be side affects with blood in the urine if an overdose has occured. The bleeding occurred about 16 hours later. I took an additional pill immediately after the blood was noticed this morning. I am to take 2 pills every 12 hours. Other prescriptions I take are Naproxen, Lipitor, Lisinopril, Aspirin regimen, and Amlodipine. I also began a supplement called Garcinia Cambogia and Prostate Revive last week. My daily vitamins includes Chelated Minerals and Mega Anitoxidants. Would any of the above add to the blood in urine problem?
Answered by Dr. Pankaj Malhan 7 hours later
Brief Answer:
Possible but unlikely

Detailed Answer:
Sulfamethoxazole-Tmp-Ds 800-160 can cause haemolytic anemia in G6PD deficient patients, but as you had the symptoms of urinary stoppage along with discomfort in penis, ultrasound of the area is the first thing I will advise you to do as the possibility of stone is more likely.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor